EconPapers    
Economics at your fingertips  
 

Sampling a branching tree

Ellen Maki and Philip McDunnough

Stochastic Processes and their Applications, 1989, vol. 31, issue 2, 283-305

Abstract: A Galton-Watson branching tree is sampled, yielding a derived vector process of family sizes. Exact and asymptotic distributions for this process are derived, rates of convergence given, and the probability of selecting different families is shown to converge rapidly to one. Consistent, asymptotically normal nonparametric estimates of the underlying offspring distribution are obtained and for power series distributions approximate MLE's are shown to be asymptotically normal and efficient.

Keywords: branching; process; sampling; inference; in; stochastic; processes; likelihood; inference; asymptotic; theory (search for similar items in EconPapers)
Date: 1989
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0304-4149(89)90093-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:31:y:1989:i:2:p:283-305

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:31:y:1989:i:2:p:283-305